Alert archive / Oklahoma / Tornado Warnings in 2019
Tornado Warning 44, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 18, 2019, 7:37 AM CDT for Comanche County, Oklahoma. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2019, 7:37 AM CDT (12:37 UTC)
- Expired
- May 18, 2019, 8:01 AM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Comanche County, OK
The radar
The Altus AFB radar (KFDR), 69 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 7:38 AM CDT | TORNADO | 3 E Geronimo, OK | DAMAGE TO HOMES AND TREES. TORNADO MAY HAVE BEGAN AS EARLY AS 735 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 2:20 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2398 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 11.7
The text
As transmitted.
004
WFUS54 KOUN 181237
TOROUN
OKC031-181315-
/O.NEW.KOUN.TO.W.0044.190518T1237Z-190518T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
737 AM CDT Sat May 18 2019
The National Weather Service in Norman has issued a
* Tornado Warning for...
Eastern Comanche County in southwestern Oklahoma...
* Until 815 AM CDT.
* At 737 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Geronimo, moving north at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Eastern Lawton, Elgin, Geronimo, Sterling, eastern Fort Sill and
southeastern Lake Ellsworth.
This includes Interstate 44 between mile markers 28 and 39, and
between mile markers 51 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3447 9844 3482 9833 3480 9809 3477 9809
3446 9827 3447 9829 3445 9830
TIME...MOT...LOC 1237Z 201DEG 36KT 3450 9833
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Mahale2 follow-up statements
644
WWUS54 KOUN 181248
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
748 AM CDT Sat May 18 2019
OKC031-181315-
/O.CON.KOUN.TO.W.0044.000000T0000Z-190518T1315Z/
Comanche OK-
748 AM CDT Sat May 18 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
NORTHEASTERN COMANCHE COUNTY...
At 748 AM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles east of Fort Sill, moving north at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Sterling and southeastern Fort Sill.
This includes Interstate 44 near mile marker 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3457 9832 3481 9826 3480 9809 3477 9809
3456 9821
TIME...MOT...LOC 1248Z 201DEG 38KT 3463 9826
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Mahale916
WWUS54 KOUN 181301
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
801 AM CDT Sat May 18 2019
OKC031-181311-
/O.CAN.KOUN.TO.W.0044.000000T0000Z-190518T1315Z/
Comanche OK-
801 AM CDT Sat May 18 2019
...THE TORNADO WARNING FOR NORTHEASTERN COMANCHE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 3457 9832 3481 9826 3480 9809 3477 9809
3456 9821
TIME...MOT...LOC 1300Z 201DEG 36KT 3476 9820
$$
MahaleWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 18, 6:17 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 18, 6:17 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Norman OK 617 AM CDT Sat May 18 2019 .AVIATION... 12z TAFs...Mostly MVFR conditions this morning outside of thunderstorms currently moving in to southwestern OK. These storms will continue moving to the northeast this morning, affecting TAF sites across central OK through about 17z. Storms may redevelop later this afternoon, with the highest confidence of this across northern portions of Oklahoma. Otherwise should see conditons return to VFR this afternoon for most of the area. Later this evening expecting a front to shift winds to a northwesterly direction for most sites by tomorrow morning. Ware && .PREV DISCUSSION... /issued 255 AM CDT Sat May 18 2019/ DISCUSSION... Severe thunderstorms are expected to be ongoing near or shortly after sunrise across southwestern OK with the approach of an upper short wave trough. Shear and thermodynamic profiles likely support damaging wind and a few tornadoes. This area is expected to move across southeastern Oklahoma later this morning. Meanwhile, a cold front will slowly approach northwestern Oklahoma coincident with the main upper trough. Increased instability and lift in this area may support large hail in isolated thunderstorms. These systems move east of Oklahoma this evening with cooler and drier air to follow into Sunday. By Monday south winds will bring increased moisture north again ahead of a very strong upper wave which is expected to bring widespread severe weather with all severe weather hazards. This also may bring heavy rainfall since several smaller short-wave troughs are expected to traverse Oklahoma. Refer to the Hazardous Weather Outlook for details. This first wave will exit early Tuesday, but the long wave trough over the western U.S. will remain there through next week. This will allow a series of short- wave troughs to pass across the southern plains where lower level moisture will once again be in place from Wednesday. Thunderstorms are expected each day into next weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 76 56 78 59 / 60 50 0 20 Hobart OK 81 53 79 60 / 50 10 0 30 Wichita Falls TX 82 56 82 64 / 60 10 0 20 Gage OK 81 51 77 55 / 50 10 0 30 Ponca City OK 75 56 75 56 / 60 40 0 10 Durant OK 76 61 83 64 / 80 40 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 09/23/08
Hazardous weather outlook, May 18, 4:32 AM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 432 AM CDT Sat May 18 2019 OKZ004>048-050>052-TXZ083>090-182000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 432 AM CDT Sat May 18 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms and flooding... A large area of strong to severe storms is expected to affect central and southern Oklahoma, and north Texas, this morning and early afternoon. Additional storms may develop in western Oklahoma this afternoon, then move northeast this evening. Any of the storms may produce hail up to baseball size, damaging winds, and flooding rain. A few tornadoes may occur, with the highest risk in southeast Oklahoma this afternoon. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across Oklahoma and north Texas should prepare for severe weather operations through this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms and flooding... Thunderstorms are in the forecast Sunday night through Friday. The most significant and widespread severe weather is expected Monday into Monday night across most of Oklahoma and north Texas. Very large hail, damaging winds, and tornadoes will be possible with the strongest storms on Monday. The risk of severe storms will diminish through the end of the week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 18, 6:38 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
638 AM CDT Sat May 18 2019
OKZ037-TXZ085-181215-
Tillman OK-Wilbarger TX-
638 AM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Tillman and
northwestern Wilbarger Counties Until 715 AM CDT...
AT 636 AM CDT, a strong thunderstorm was located near Vernon, moving
northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3422 9944 3434 9922 3434 9919 3436 9920
3442 9908 3431 9897 3409 9935
TIME...MOT...LOC 1136Z 234DEG 36KT 3419 9933
WRSpecial weather statement, May 18, 7:17 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
717 AM CDT Sat May 18 2019
OKZ024-025-027-181245-
Grady OK-Oklahoma OK-Canadian OK-
717 AM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grady...west central
Oklahoma and eastern Canadian Counties Until 745 AM CDT...
AT 714 AM CDT, a strong thunderstorm was located near Minco, moving
northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3550 9756 3517 9790 3525 9810 3529 9810
3564 9794
TIME...MOT...LOC 1214Z 214DEG 30KT 3529 9794
WareSpecial weather statement, May 18, 7:18 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
718 AM CDT Sat May 18 2019
OKZ025-028-029-181245-
Oklahoma OK-Cleveland OK-McClain OK-
718 AM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR central Oklahoma...northwestern
Cleveland and northwestern McClain Counties Until 745 AM CDT...
AT 717 AM CDT, a strong thunderstorm was located over southwestern
Oklahoma City, moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3522 9749 3531 9767 3541 9767 3573 9747
3573 9746 3560 9718
TIME...MOT...LOC 1217Z 209DEG 33KT 3534 9755
WareSpecial weather statement, May 18, 7:33 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
733 AM CDT Sat May 18 2019
OKZ027-181300-
Grady OK-
733 AM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR central Grady County Until 800 AM
CDT...
AT 730 AM CDT, a line of strong thunderstorms were located roughly
extending from Tuttle to Norge, moving east at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3498 9809 3511 9800 3537 9795 3520 9767
3516 9767 3481 9792 3481 9809
TIME...MOT...LOC 1230Z 250DEG 18KT 3498 9800
WareSpecial weather statement, May 18, 7:35 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
735 AM CDT Sat May 18 2019
OKZ023-024-027-181300-
Grady OK-Canadian OK-Caddo OK-
735 AM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grady...central
Canadian and east central Caddo Counties Until 800 AM CDT...
AT 735 AM CDT, a strong thunderstorm was located near Cogar, moving
northeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3562 9770 3520 9805 3529 9825 3573 9800
3573 9794
TIME...MOT...LOC 1235Z 209DEG 40KT 3531 9808
WareLocal storm report, May 18, 7:37 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
737 AM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 AM HAIL ELGIN 34.78N 98.29W
05/18/2019 M1.00 INCH COMANCHE OK PUBLIC
PICTURE VIA TWITTER.
&&
JTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 6:27 AM CDT | Special Weather Statement | OUN | Cotton | 33 min |
| May 18, 6:32 AM CDT | Special Weather Statement | OUN | Grady | 28 min |
| May 18, 6:36 AM CDT | Special Weather Statement | OUN | Comanche | 24 min |
| May 18, 6:42 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 48 min |
| May 18, 6:45 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 30 min |
| May 18, 6:52 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 38 min |
| May 18, 7:17 AM CDT | Special Weather Statement | OUN | Canadian | 28 min |
| May 18, 7:18 AM CDT | Special Weather Statement | OUN | Oklahoma | 27 min |
| May 18, 7:21 AM CDT | Areal Flood Advisory | OUN | Comanche, Tillman | 114 min |
| May 18, 7:26 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 2 hr |
| May 18, 7:30 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Logan, Oklahoma | 45 min |
| May 18, 7:32 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 43 min |
| May 18, 7:33 AM CDT | Special Weather Statement | OUN | Grady | 27 min |
| May 18, 7:35 AM CDT | Special Weather Statement | OUN | Canadian | 25 min |
| May 18, 7:56 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Grady, Stephens | 3 hr |
| May 18, 7:58 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, Kiowa, Washita | 47 min |
| May 18, 7:59 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 46 min |
| May 18, 8:03 AM CDT | Special Weather Statement | OUN | Logan | 27 min |
| May 18, 8:04 AM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| May 18, 8:11 AM CDT | Special Weather Statement | OUN | Oklahoma | 34 min |
| May 18, 8:21 AM CDT | Special Weather Statement | OUN | Canadian | 24 min |
| May 18, 8:23 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 52 min |
| May 18, 8:44 AM CDT | Special Weather Statement | OUN | Cleveland, Logan, Oklahoma | 31 min |
| May 18, 8:53 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 52 min |
| May 18, 8:57 AM CDT | Special Weather Statement | OUN | Garvin, Jefferson | 33 min |
| May 18, 9:05 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, McClain, Murray, Stephens | 40 min |
| May 18, 9:09 AM CDT | Areal Flood Advisory | OUN | Cleveland, Lincoln, Logan, Oklahoma, Payne, Pottawatomie | 3 hr |
| May 18, 9:32 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 43 min |
| May 18, 9:46 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Johnston, Murray, Pontotoc | 44 min |
| May 18, 10:07 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 38 min |
| May 18, 10:11 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Pontotoc, Seminole | 64 min |
| May 18, 10:14 AM CDT | Areal Flood Advisory | OUN | Grant, Kay | 3 hr |
| May 18, 10:26 AM CDT | Areal Flood Advisory | OUN | Garvin, Johnston, Murray, Pontotoc | 3 hr |
| May 18, 10:36 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 24 min |
| May 18, 10:50 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 55 min |
| May 18, 10:53 AM CDT | Special Weather Statement | OUN | Hughes | 37 min |
| May 18, 10:54 AM CDT | Areal Flood Warning | OUN | Canadian, Cleveland, Grady, Oklahoma | 3 hr |
| May 18, 11:13 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes | 32 min |
| May 18, 11:51 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal | 39 min |
| May 18, 12:25 PM CDT | Special Weather Statement | OUN | Atoka, Bryan | 35 min |
| May 18, 5:05 PM CDT | Special Weather Statement | OUN | Bryan | 40 min |
| May 18, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 50 min |
| May 18, 5:14 PM CDT | Special Weather Statement | OUN | Blaine | 31 min |
| May 18, 5:35 PM CDT | Special Weather Statement | OUN | Woodward | 25 min |
| May 18, 5:41 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 49 min |
| May 18, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 48 min |
| May 18, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 46 min |
| May 18, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 47 min |
| May 18, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher, Major | 52 min |
| May 18, 6:33 PM CDT | Special Weather Statement | OUN | Harper | 27 min |
| May 18, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 61 min |
| May 18, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 67 min |
Nearby
Tornado Warnings in Oklahoma, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.